Couldn't find what you looking for?

TRY OUR SEARCH!

I contracted c.difficile from hospital when I had my first baby, antibiotics I received for mastitis (penicillin) allowed it to colonise in my intestines. I had three courses of antibiotics before the diarrhoea stopped completely and I was told to take probiotic drinks for at least six months as the infection can recur. My son is now 6 months old and we are trying for our second baby but I am concerned as, although antibiotics seemed to clear it up at the time, I have had mild diarrhoea recently. Could this be the c.difficile and if so what are the effects of c.difficile in pregnancy?

Loading...

Hi! I don’t know about c. diffcile in pregnancy but I know that it often reoccurs. Now, there are people who seem to be more prone to recurrent c. diffcicle infections and they are older women, people who have kidney problem, people who used antibiotics for other infections and people who underwent chemo. The reason c. difficile reoccurs is that some c. difficile spores are not killed in the first treatment and they stayed in the bowels. Recurrence usually happens up to first four weeks after the initial treatment had ended. If infection reoccurs after the 3rd month, it could be a separate infection non related to the first one.
It often happens that c. dificule is antibiotic resistant and probiotics are a new(er) line of c. difficile treatment. It is said that probiotics help maintain normal bacterial levels in the bowels as well as increase resistance to the growth of C. difficile.

The most common symptoms of recurrent c. difficile infection are watery bowel movements ( up to 10 per day), increased white blood cells but a person may experience nausea, abdominal pain, tenderness, fever, vomiting indicating a severe case.

Although it’s been more than 6 months, you should have this diarrhea checked to see what it is all about. And talk to your gynecologist about the risks and treatment of c. difficile during pregnancy.
Reply

Loading...